MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HAV II; HEPATITIS A TEST

ROCHE DIAGNOSTICS ELECSYS ANTI-HAV II; HEPATITIS A TEST
Catalog Number 08086664190
Medical Device Problem Codes False Positive Result (1227); Optical Problem (3001); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The model and serial number of the roche analyzer used at the customer site were requested, but not provided.The competitor method used is abbott architect.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received questionable results for fifteen patient samples tested with elecsys anti-hav ii on an unknown roche analyzer.The customer states the positive results obtained with the roche anti-hav method are not consistent with competitor anti-hav igg results.Refer to the attachment for all patient data.
 
Additional Manufacturer Narrative
The customer provided details for some patients.Patient 1 is a 21 year old female who is essentially healthy.The patient had no previous history of hepatitis.The patient arrived at the site with fever and vomiting.This patient had suspected cholecystitis and was admitted to the hospital.The patient had rising liver test results (bilirubin = 68, no units provided).The patient's condition escalated to sepsis with unclear focus.The patient was dehydrated.The patient had no record of immunity against hav.Patient 7 is a 67 year old male with anemia due to severe iron deficiency.This patient had previous repeated weak positive total hav-ab and hav igm results.The patient had completely negative serology and negative hav pcr results.The patient had rapidly falling hemoglobin and received an injection of iron.The patient was admitted to the hospital.The patient has chrohn's disease with complications and it is under control, with unknown bleeding focus.The patient's record documents proven immunity to hav.Patient 15 is a 65 year old man with high fever and confusion.This patient was hospitalized.This patient is suspected to have wernicke encephalopathy with liver damage due to alcohol problems.In 2019, this patient had negative total hav-ab.In 2022 and 2023, this patient had weakly positive total hav-ab values.The patient's record documents proven immunity to hav.Medwatch fields a2 and a3 have been updated.
 
Additional Manufacturer Narrative
Based on information about proven immunity to hav, the positive anti-hav ii results for samples 7 and 15 are considered plausible.A negative anti-hav igm results and a negative pcr result (for sample 7) fits into the clinical picture of a vaccinated/immune status.The first level of control showed fluctuating results with single outliers since (b)(6) 2022.The second level of control is stable at target over time (since (b)(6) 2022).Based on the provided calibration and quality control data, the reagent performed within specifications.Samples from the patients were requested for investigation but were not available.The investigation could not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
The customer has now confirmed that the patient samples are available to provide for investigation.The samples were stored for too long, beyond the storage time specified in product labeling.The samples were stored for over 3 months.Per product labeling, samples are "stable for 6 days at 20-25 °c, 14 days at 2-8 °c, 3 months at -20 °c (± 5 °c).The samples may be frozen 5 times." no further investigation was possible.

Brand Name
ELECSYS ANTI-HAV II
Common Device Name
HEPATITIS A TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18228625
Report Number1823260-2023-03787
Device Sequence Number17692801
Product Code LOL
UDI-Device Identifier07613336129715
UDI-Public07613336129715
Combination Product (Y/N)Y
Initial Reporter CountrySW
PMA/510(K) Number
K190428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08086664190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer11/29/2023
03/05/2024
08/29/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/13/2023
03/06/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR
Patient SexFemale